Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 54, NWS New Orleans, LA

October 27, 2006Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 27, 2006, 5:40 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2006, 5:40 AM CDT (10:40 UTC)
Expired
Oct 27, 2006, 6:45 AM CDT
In force
65 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 27, 5:40 AM CDTTORNADOTangipahoa, LABASED ON GROUND SURVEY A F1 TORNADO TOUCHDOWN JUST SOUTH OF TOWN OF TANGIPAHOA AND MOVED NORTHEAST FOR ABOUT 3 MILES. DAMAGE CONSISTED OF DOWNED TREES AND POWER LINES. A FEW HOMES HAD THEIR ROOFS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 271040
TORLIX
LAC105-271145-
/O.NEW.KLIX.TO.W.0054.061027T1040Z-061027T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 645 AM CDT

* AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF KENTWOOD...OR ABOUT 6 MILES EAST OF GREENSBURG...
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS WILL BE NEAR...
  KENTWOOD BY 545 AM CDT

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3091 9035 3090 9032 3087 9032 3075 9054
      3075 9055 3096 9056 3100 9051 3100 9035

$$
1 follow-up statement
000 
WWUS54 KLIX 271127
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 AM CDT FRI OCT 27 2006

LAC105-271145-
/O.CON.KLIX.TO.W.0054.000000T0000Z-061027T1145Z/
TANGIPAHOA LA-
627 AM CDT FRI OCT 27 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
TANGIPAHOA PARISH...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WILMER...OR ABOUT
NEAR AMITE...MOVING EAST AT 55 MPH.

LAT...LON 3091 9035 3090 9032 3068 9026 3062 9040
      3058 9055 3090 9055 3096 9050 3100 9036

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:20 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 27, 3:20 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT FRI OCT 27 2006

.DISCUSSION...

EARLY THIS MORNING THE SURFACE LOW WAS OVER EASTERN OKLAHOMA WITH
A WARM FRONT EXTENDING INTO EAST-CENTRAL LOUISIANA AND THE COLD
FRONT SOUTHWARD ACROSS EAST TEXAS. EXTENSIVE LIGHT TO MODERATE
SHOWERS/THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST-CENTRAL LOUISIANA. THIS IS
LEADING TO SOME LOCALIZED FLOODING...THEREFORE THE FLASH FLOOD
WATCH WILL BE CONTINUED THROUGH THIS MORNING. MODELS GENERALLY
AGREE ON PUSHING THE FRONT THROUGH MOST OF THE AREA BY EARLY
AFTERNOON AND THEN THROUGH COASTAL MISSISSIPPI THIS AFTERNOON.
THERE REMAINS ENOUGH INSTABILITY IN THE AREA FOR THE POTENTIAL OF
SOME SEVERE STORMS WITH DAMAGING WINDS INTO THE MORNING HOURS.
THANKFULLY WE DONT STILL HAVE THE 603 M2/S2 0-3KM SR HELICITY THAT
WE DID YESTERDAY MORNING AT LIX. THE THREAT OF FLOODING CONTINUES
AHEAD OF THE FRONTAL PASSAGE LATER TODAY. SOME LIGHT SHOWER
ACTIVITY MAY CONTINUE BEHIND THE FRONT THIS AFTERNOON AS THE
UPPER-LEVEL TROUGH MOVES ACROSS THE AREA. BEHIND THIS
SYSTEM...WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST INTO
SATURDAY MORNING AND KEEP SMALL CRAFT ADVISORIES IN THE COASTAL
WATERS. THE REST OF THE WEEKEND INTO HALLOWEEN LOOK TO BE FAIRLY
MILD AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS THE GULF
COAST. RAIN CHANCES RETURN BY THE MIDDLE OF NEXT WEEK WITH THE
RETURN FLOW AND A SURFACE LOW DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY TO TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  49  71  45 /  80   5   0   0
BTR  74  50  71  47 /  80   5   0   0
MSY  79  55  71  52 /  90   5   0   0
GPT  77  51  71  47 / 100   5   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ034-LAZ035-LAZ036-
     LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.

MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ068-MSZ069-MSZ070-
     MSZ071.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.

&&

25
Hazardous weather outlook, Oct 26, 6:19 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 PM CDT THU OCT 26 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-272330-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
619 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SEVERE WEATHER...
THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE ARE
EXPECTED TO IMPACT THE FAR WESTERN HALF OF THE OUTLOOK AREA LATE
TONIGHT. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS
DEVELOPING WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING
DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH
THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE.

FLASH FLOODING...
HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE NORTHWESTERN THIRD OF THE
OUTLOOK AREA LATER TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS PORTIONS OF
EAST CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST
MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS LATE
TONIGHT WHERE HEAVY RAINFALL DEVELOPS.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL
WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS DEVELOPING AHEAD
OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY AS AN
EXPECTED SQUALL LINE CONTINUES EASTWARD ACROSS THE CENTRAL AND
EASTERN HALF OF THE OUTLOOK AREA. DAMAGING WINDS REMAIN THE
PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT
FOR STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. HEAVY RAINFALL
RESULTING IN FLASH FLOODING ALSO REMAINS POSSIBLE FRIDAY MORNING OVER
THE NORTHWESTERN THIRD OF THE OUTLOOK AREA. THE COLD FRONT AND
ASSOCIATED SQUALL LINE ARE EXPECTED TO MOVE EAST OF THE OUTLOOK
AREA BY FRIDAY AFTERNOON WITH RAIN TAPERING OFF BY FRIDAY EVENING.

SMALL CRAFT ADVISORIES WILL ALSO CONTINUE ACROSS THE GULF COASTAL
WATERS AND TIDAL LAKES FRIDAY INTO SATURDAY MORNING AS STRONG
NORTHERLY FLOW DEVELOPS BEHIND THE EXITING COLD FRONT. WINDS AND
SEAS ARE EXPECTED TO DIMINISH LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NECESSARY FOR LATE TONIGHT AND FRIDAY MORNING. FIRST RESPONSE AGENCIES
ARE URGED TO MONITOR THE DEVELOPING WEATHER SITUATION AND STAFF
ACCORDINGLY IF WARRANTED. IN ADDITION...FIRST RESPONSE AGENCIES
ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IF TIME PERMITS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:07 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Oct 27, 4:32 AM CDTFlash Flood WarningLIXEast Baton Rouge, West Baton Rouge3 hr
Oct 27, 5:07 AM CDTSevere Thunderstorm WarningLIXSaint Helena53 min
Oct 27, 5:16 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge59 min
Oct 27, 5:44 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston61 min
Oct 27, 6:02 AM CDTTornado WarningLIXWashington58 min
Oct 27, 6:08 AM CDTTornado WarningLIXSaint Helena67 min
Oct 27, 6:17 AM CDTSevere Thunderstorm WarningLIXTerrebonne58 min
Oct 27, 6:32 AM CDTSpecial Marine WarningLIX88 min
Oct 27, 6:45 AM CDTTornado WarningLIXTangipahoa30 min
Oct 27, 6:49 AM CDTSpecial Marine WarningLIX56 min
Oct 27, 6:53 AM CDTSevere Thunderstorm WarningLIXSaint Tammany67 min
Oct 27, 6:59 AM CDTSevere Thunderstorm WarningLIXWashington61 min
Oct 27, 7:09 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles66 min
Oct 27, 7:17 AM CDTTornado WarningLIXSaint Tammany28 min
Oct 27, 7:35 AM CDTSpecial Marine WarningLIX85 min
Oct 27, 7:37 AM CDTTornado WarningLIXWashington23 min
Oct 27, 8:07 AM CDTTornado WarningLIXJefferson, Plaquemines53 min
Oct 27, 8:26 AM CDTSpecial Marine WarningLIX2 hr
Oct 27, 8:33 AM CDTSpecial Marine WarningLIX12 min
Oct 27, 9:08 AM CDTSevere Thunderstorm WarningLIXPlaquemines37 min
Oct 27, 9:13 AM CDTSpecial Marine WarningLIX2 hr

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.